Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment for experienced Patients
Feb 26, 2010

Since my official diagnosis in 1985 I went therough several singular and combination treatments. Currently my viral load is undetectable and T-cell count is at 400 level and slowly declining. To improve my T-cell count I'm thinking of adding an additional treatment to my long-term regiment of Ziagen, Norvir and Lexiva. I was thinking of perhaps, Isentress (although I hear it is better for new patients) or Maraviroc or an integrase inhibitor. How should I go about choosing an additional treatment,if you think that I really could use one? And can you recommend some comprehenisve current review(s)/studies on the topic? Thank you.

Response from Dr. McGowan

Thanks for your question.

There is no evidence to suggest that adding a medicine to a regimen that has kept the viral load undetectable would help increase the Cd4 count. It has been observed that treatment with a protease inhibitor based treatment often brings up the CD4 count better than non-PI regimens...you are already on a boosted PI (Norvir + Lexiva). There have been reports that the CCR5-antagonist maraviroc might also increase the CD4 count but a recent study did not support that strategy. The best approach at this point would be to stay adherent with your meds, eat well (especially green vegetables for your immune system) or take a multi-vitamin and work with your doctor to be sure that there are no chronic persistant infections that might be holding down the CD4 count (things such as tuberculosis, herpes viruses, previous opportunistic infections, hepatitis C).

Best, Joe



Previous
Truvada & Efavirenz
Next
side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement